Alert archive / Louisiana / Tornado Warnings in 2020
Tornado Warning 35, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 24, 2020, 10:50 AM CDT for Jefferson Parish, Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2020, 10:50 AM CDT (15:50 UTC)
- Expired
- Jun 24, 2020, 11:15 AM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Jefferson Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.3
The text
As transmitted.
528
WFUS54 KLIX 241550
TORLIX
LAC051-075-087-241615-
/O.NEW.KLIX.TO.W.0035.200624T1550Z-200624T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1050 AM CDT Wed Jun 24 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southwestern St. Bernard Parish in southeastern Louisiana...
Central Jefferson Parish in southeastern Louisiana...
Northwestern Plaquemines Parish in southeastern Louisiana...
* Until 1115 AM CDT.
* At 1049 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Lafitte, or 11 miles south of Belle
Chasse, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Poydras around 1110 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2956 9005 2972 9015 2993 8979 2972 8965
TIME...MOT...LOC 1549Z 240DEG 32KT 2969 9002
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 24, 4:04 AM CDT, 6 hours 46 minutes earlier.
Area forecast discussion, Jun 24, 4:04 AM CDT, 6 hours 46 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 404 AM CDT Wed Jun 24 2020 .SHORT TERM... Deep tropical moisture, with PW values north of 2", continues to stream over the area this morning. And this does not look to stop through at least Thu. Taking a look at vectors, mass fields and the hodo, there is very good evidence that the environment is very supportive of training thunderstorms starting now thourgh roughly 11am today. Afterwards, these paramaters fall out of favor for this scenario and all activity becomes more progressive and transitory. A weak sfc low will set up today near the Houston area. Upper level disturbances will be connected with sfc variables provided by the weakness the sfc gives to keep sh/ts moving through the area into at least Thu. The sfc low will pull out Thu bringing rain chances a bit lower but definitely not shutting down the water works. Activity may simply take a bit longer to get started with daytime heating. Some of the stronger thunderstorms could cause some damaging straight line winds. As normal during tropical environments, waterspouts and a weak tornado will remain a possibility. But the main thing to look for is the potential for flooding rainfall. This is still expected to be localized and the most prominant thing would be streets and low lying areas that normally flood during heavy rainfall. Eventhough, each day will bring a chance of rain into next week. The activity may take longer to get started and allow a few areas to dry out each day. A slow progression to lower precip chances will occur into mid next week. && .AVIATION... Some sites are expected to have prevailing showers and tempo TS starting again during the pre 12z hour. All sites will eventually have these conditions at some point during the morning. This should be ongoing through the day once again. This activity will bring at least IFR conditions with a few LIFR possible as +TSRA move overhead. Outside the sh/ts VFR will be noted at each terminal but should not last long as the majority of the day will be -SHRA and TSRA at most terminals. A lull in activity once again overnight only to give way to more of these same conditions for Thu. && .MARINE... Onshore wind speeds will continue to fluctuate between around 10kt during the day and 15kt during the night. Nocturnal sh/ts numbers will continue to be high each night for the next few nights. Winds and seas will be higher in and around this activity. The evironment will remain conducive for waterspouts as well and some of these could be found in the nearshore waters and lakes mainly during the morning hours. && .PRELIMINARY POINT TEMPS/POPS... MCB 84 72 84 73 / 100 60 80 10 BTR 83 72 83 74 / 100 50 70 10 ASD 87 72 87 74 / 100 40 60 10 MSY 86 76 87 78 / 100 40 60 10 GPT 85 75 86 77 / 90 30 50 10 PQL 88 73 88 74 / 80 30 50 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jun 24, 8:42 AM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
842 AM CDT Wed Jun 24 2020
LAZ061-062-064-241415-
Orleans-Upper St. Bernard-Upper Jefferson-
842 AM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. BERNARD...
ORLEANS AND NORTH CENTRAL JEFFERSON PARISHES...
At 841 AM CDT, a strong thunderstorm was located near Arabi, or near
Chalmette, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
New Orleans, Chalmette, East New Orleans, Harvey, Timberlane, Gretna,
Terrytown, Meraux, Arabi, Violet and Lakefront Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3002 9011 3006 8997 3015 8988 3015 8985
3010 8984 3010 8981 3017 8974 3017 8973
3007 8970 3006 8973 3002 8972 3004 8982
3002 8984 2995 8980 2994 8975 2994 8976
2989 9007
TIME...MOT...LOC 1341Z 255DEG 22KT 3001 9000Special weather statement, Jun 24, 9:16 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service New Orleans LA
916 AM CDT Wed Jun 24 2020
LAZ056>060-065>067-241500-
Lower Terrebonne-St. Charles-Upper Terrebonne-Lower
Lafourche-Assumption-St. John The Baptist-Upper Lafourche-St. James-
916 AM CDT Wed Jun 24 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST. JOHN
THE BAPTIST...ST. JAMES...SOUTHWESTERN ST. CHARLES...NORTHEASTERN
TERREBONNE...NORTHWESTERN LAFOURCHE AND NORTHEASTERN ASSUMPTION
PARISHES...
At 915 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Bayou Geneve to near Gray to near Dulac.
Movement was northeast at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Houma, Thibodaux, Napoleonville, Cut Off, Larose, Hahnville,
Galliano, Gramercy, Lutcher, Lockport, Mathews, Schriever, Chauvin,
Dulac, Luling, Boutte, Supreme, Raceland, Chackbay and Montegut.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2931 9076 2966 9076 2978 9110 2981 9110
2984 9113 2985 9117 3013 9085 2994 9032
2943 9033
TIME...MOT...LOC 1415Z 233DEG 32KT 2983 9109 2969 9072 2933 9072Local storm report, Jun 24, 9:45 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
945 AM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM TSTM WND DMG 1 S BATON ROUGE 30.43N 91.13W
06/24/2020 EAST BATON ROUGE LA EMERGENCY MNGR
EM REPORTED TREES DOWN AND DEBRIS NEAR ESSEN LANE AND
WESTMINSTER AND I-10. POSSIBLE TORNADO. NO INJURIES.
&&
MEGANWILLocal storm report, Jun 24, 9:53 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
953 AM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM MARINE TSTM WIND 1 N NEW ORLEANS 29.98N 90.08W
06/24/2020 E0 MPH ORLEANS LA ASOS
LAKEFRONT AIRPORT ASOS HAD WINDS THAT GUSTED TO 44MPH.
0844 AM MARINE TSTM WIND 1 N NEW ORLEANS 29.98N 90.08W
06/24/2020 E0 MPH ORLEANS LA ASOS
LAKEFRONT AIRPORT HAD WIND GUSTS REPORTED AT 40 KNOTS.
&&
MEGANWILLocal storm report, Jun 24, 10:01 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1001 AM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM MARINE TSTM WIND LAKEFRONT AIRPORT 30.04N 90.03W
06/24/2020 M46.00 MPH ORLEANS LA ASOS
LAKEFRONT AIRPORT REPORTED A 46 MPH WIND GUST IN A
THUNDERSTORM.
&&
BWAGNERSpecial weather statement, Jun 24, 10:24 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1024 AM CDT Wed Jun 24 2020
LAZ060>062-064-241600-
Orleans-Upper St. Bernard-St. Charles-Upper Jefferson-
1024 AM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. BERNARD...
NORTHEASTERN ST. CHARLES...SOUTHWESTERN ORLEANS AND NORTHWESTERN
JEFFERSON PARISHES...
At 1024 AM CDT, a strong thunderstorm was located over Harahan, or
over Avondale, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
New Orleans, Chalmette, Avondale, Metairie, Marrero, Harvey, East New
Orleans, Timberlane, Belle Chasse, Jefferson, Gretna, Harahan,
Westwego, River Ridge, Ama, St. Rose, Elmwood, Terrytown, Meraux and
Bridge City.
LAT...LON 2979 9026 2995 9036 3003 9022 3002 9011
3003 9003 3006 9003 3004 9002 3007 8994
3011 8991 2994 8986 2989 8999 2990 9001
2988 9002
TIME...MOT...LOC 1524Z 239DEG 27KT 2993 9021The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:54 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 20 min |
| Jun 24, 5:29 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 31 min |
| Jun 24, 5:37 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 23 min |
| Jun 24, 5:46 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 29 min |
| Jun 24, 6:08 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 37 min |
| Jun 24, 6:12 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa, Washington | 33 min |
| Jun 24, 6:40 AM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 35 min |
| Jun 24, 7:12 AM CDT | Tornado Warning | LIX | Washington | 33 min |
| Jun 24, 7:54 AM CDT | Special Weather Statement | LIX | Saint Charles | 51 min |
| Jun 24, 8:06 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 24 min |
| Jun 24, 8:29 AM CDT | Special Weather Statement | LIX | Terrebonne | 31 min |
| Jun 24, 8:42 AM CDT | Special Weather Statement | LIX | Orleans | 33 min |
| Jun 24, 8:44 AM CDT | Special Marine Warning | LIX | 31 min | |
| Jun 24, 8:50 AM CDT | Special Marine Warning | LIX | 25 min | |
| Jun 24, 8:58 AM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard, Saint Tammany | 32 min |
| Jun 24, 9:16 AM CDT | Special Weather Statement | LIX | Assumption, Lafourche, Saint Charles, Saint James | 44 min |
| Jun 24, 9:24 AM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 24, 10:08 AM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 3 hr |
| Jun 24, 10:18 AM CDT | Special Marine Warning | LIX | 42 min | |
| Jun 24, 10:24 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 3 hr |
| Jun 24, 10:24 AM CDT | Special Weather Statement | LIX | Orleans | 36 min |
| Jun 24, 11:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 24, 11:10 AM CDT | Areal Flood Warning | LIX | Saint Charles | 2 hr |
| Jun 24, 12:09 PM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 24, 12:41 PM CDT | Areal Flood Warning | LIX | East Baton Rouge, Livingston | 3 hr |
| Jun 24, 1:03 PM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 29 hr |
| Jun 24, 2:48 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 57 min |
| Jun 24, 2:51 PM CDT | Special Weather Statement | LIX | Terrebonne | 54 min |
| Jun 24, 2:54 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 66 min |
| Jun 24, 3:00 PM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, West Baton Rouge | 30 min |
| Jun 24, 3:38 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 41 min |
| Jun 24, 4:35 PM CDT | Flash Flood Warning | LIX | Assumption, Lafourche, Terrebonne | 3 hr |
| Jun 24, 5:18 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 24, 5:51 PM CDT | Special Weather Statement | LIX | Jefferson | 54 min |
| Jun 24, 5:55 PM CDT | Tornado Warning | LIX | Lafourche | 20 min |
| Jun 24, 6:09 PM CDT | Special Marine Warning | LIX | 51 min | |
| Jun 24, 6:15 PM CDT | Special Marine Warning | LIX | 60 min |
Nearby
Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.